Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 18, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 14, 2012, 9:10 AM PDT for Modoc County, Siskiyou County, California. It took effect at Sep 14, 2012, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 9:10 AM PDT (16:10 UTC)
- In effect from
- Sep 14, 2012, 2:00 PM PDT
- Expired
- Sep 14, 2012, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS86 KMFR 141610 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 910 AM PDT FRI SEP 14 2012 CAZ284-285-150415- /O.NEW.KMFR.FW.W.0018.120914T2100Z-120915T0400Z/ /O.NEW.KMFR.FW.A.0017.120915T2100Z-120916T0400Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 910 AM PDT FRI SEP 14 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA: FIRE ZONES 285 AND 284 * WIND...SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 7 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD STOCKTON
1 follow-up statement
347 WWUS86 KMFR 142140 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT FRI SEP 14 2012 CAZ284-285-151300- /O.UPG.KMFR.FW.A.0017.120915T2100Z-120916T0400Z/ /O.NEW.KMFR.FW.W.0019.120915T2100Z-120916T0400Z/ /O.CON.KMFR.FW.W.0018.000000T0000Z-120915T0400Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 240 PM PDT FRI SEP 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONES 285 AND EASTERN 284. * WIND...SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 7 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD STOCKTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 14, 2:05 AM PDT, 7 hours 5 minutes earlier.
Area forecast discussion, Sep 14, 2:05 AM PDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 205 AM PDT FRI SEP 14 2012 .DISCUSSION...A LARGE, STRONG RIDGE OF HIGH PRESSURE REMAINS CENTERED OVER THE ROCKY MOUNTAINS. SOME MID-LEVEL MOISTURE HAS ROTATED UP FROM THE SOUTHWEST BUT THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN VERY DRY. THE EXCEPTION IS THE COASTAL AREAS. THE STRONG RIDGE HAS COMPRESSED THE MARINE LAYER MAKING IT RATHER SHALLOW BUT TAKING THE CLOUD DECK DOWN TO THE SURFACE AS FOG. A WEAK LOW PRESSURE TROUGH WILL APPROACH THE PACIFIC NORTHWEST COAST TODAY. VERY LITTLE MOISTURE IS ASSOCIATED WITH THE TROUGH SO NO PRECIPITATION IS EXPECTED BUT IT WILL SUPRESS THE ROCKY MOUNTAIN HIGH PRESSURE RIDGE. THE MAIN EFFECT WILL BE A MODERATION OF TEMPERATURES. AFTERNOON HIGHS WILL CONTINUE TO RUN BETWEEN 5 AND 10 DEGREES ABOVE NORMAL BUT SHOULD NOT APPROACH RECORD LEVELS. THE TROUGH WILL ALSO ALLOW THE MARINE LAYER TO DEEPEN LIFTING MOST OF THE COASTAL FOG BUT ALSO BRINGING MORNING CLOUDS TO THE UMPQUA BASIN BEGINNING SATURDAY MORNING. AS THE TROUGH MOVES INTO THE PACIFIC NORTHWEST SATURDAY A SECOND RIDGE OF HIGH PRESSURE BUILDS OVER THE EASTERN PACIFIC NEAR 140W. THE BUILDING RIDGE CAUSES THE TROUGH TO STALL OVER THE AREA. ALL THE FORECAST MODEL GUIDANCE IS IN REMARKABLE AGREEMENT WITH THIS SOLUTION SO CONFIDENCE IS VERY HIGH. THE MODELS ALSO AGREE ON THE DEVELOPMENT OF A WEAK LOW PRESSURE AREA UNDER THE RIDGE AROUND 35N 135W. THE MODELS DO BEGIN TO DIFFER WITH WHAT TO DO WITH THE LOW. IF IT REMAINS BEYOND 130W THERE WILL BE LITTLE EFFECT ON OUR WEATHER. BUT IF IT MOVES CLOSER TO THE COAST SOME MOISTURE COULD BE DRAWN UP FROM THE SOUTHWEST. THIS WOULD OCCUR NEXT THURSDAY. THE FORECAST CONTINUES TO BE DRY FOR ALL AREAS AWAY FROM THE COAST BUT WHERE THIS LOW GOES IS NOT DEFINITE. && .AVIATION...THE LOW LEVEL STRATUS AND FOG CONTINUES TO SURGE NORTHWARD. CEILINGS AND VISIBILITY WILL REMAIN AT IFR TO LIFR UNTIL MID MORNING. THE ONSHORE PUSH WILL NOT BE STRONG ENOUGH OR DEEP ENOUGH TO MAKE IT OVER THE COASTAL MOUNTAINS, SO ALL OTHER TERMINALS WILL REMAIN VFR THROUGH THE DAY. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PZ...NONE. LOVEGROVE
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:10 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 6 hr |
| Sep 14, 2:40 PM PDT | Red Flag Warning | MFR | Modoc, Siskiyou | 30 hr |
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.